Monday, October 19, 2009

Go Byetta go!

Hello everyone! I have some exciting news...okay so many of you that know me, know that I am diabetic! Ugh! I know. Insulin dependent too! So, I wanna say about two or three months ago, my endo doc suggested a new drug. It is called Byetta! This drug, works with my pancreas, since I am type 2 (which means adult offset) this would help me more than the insulin. Or well not more but would be better in the long run...only two pokes per day instead of every time I eat (which could be up to 6 times a day for a shot in the belly yikes)! So, now I just have to give myself a shot in the belly twice a day, once in the morning before breakfast and one in the eve before dinner! Much better right, that and take metformin, no big deal on the pill! Okay, so here is the cool part...my sugars before this drug were never ever under 300! Can you believe that, no wonder I had complications with pregnancies right!? Jude, was try number 6 for us after heartbreaking miscarriages! Okay, sorry back to Byetta! Now my sugars are always under 140! Woot woot! I feel sooo much better, have less fatigue and have started walking and jogging again. It gets better...Byetta has a side effect...weight loss...true weight loss! WOOT WOOT! and double WOOT! I have lost a total of 31 lbs! Regretfully, I didn't take pics of my before and afters! I thought, with my luck it won't be a side effect on me! I didn't even notice until today, I put on my snow pants cause we were going for a 5 am hike (and it's 27 degrees), I walk out of my room and boom, I tripped! I thought what the heck!? My pants fell down to my ankles and I tripped on them! Is that the coolest or what! I had to weigh myself of course after that, and as I mentioned before I just didn't want to look, or check if it was working cause I thought it wasn't go to work for me in that way! I can't tell you how much better I feel, I know that should have been a dead ringer, but I was in denial! What I guess I had not noticed until recently was that I literally take maybe three to four bites of my food and I am sooo full that I don't finish it ever! That was just not the case for me! I am half Italian and half Hispanic...we loooove food! Carb loaded food too! Now, to be honest there are some really bad downs at times, when I get the other side effects (nausea and dizziness) I get them bad! For the first couple of weeks I thought I was pregnant again! It has been great, it basically did for me what the lap band does...fills you up with little food! Now I know I am going to get to my goal weight, of course I am out of my mind if I think I will be 103 again ever in my life! But I will settle at 125-135! Wish me luck!

2 comments:

Lisa Hjulberg said...

Wowser Betty, this is awesome! Whatever you can do to overcome that terrible condition is great! I'm not diabetic, but I could sure use that medication to help me lose weight. Ha!

Good luck, and I pray that you'll continue to feel better, lose weight and not suffer from the bad side effects!

Heather said...

AWWW!!! That is a GREAT post! I am so happy that you are feeling better and that things are looking up for you. I can not imagine!!! You will be in my prayers. I could tell how happy you were writing this post :) it made me smile :)

 
Blog Design byApril Showers for Scrap Happy Witch